Hail, Webster
- When
- April 15, 3:23 PM CST
- Where
- Webster County, 0.88 mi SE of Sampson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.440, -92.840
Quarter sized hail was reported via social media.
Strong to severe thunderstorms developed and moved across portions of the Ozarks producing hail up to baseballs in size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Strong to severe thunderstorms developed and moved across portions of the Ozarks producing hail up to baseballs in size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 15, 12:54 PM CST, 2 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 154 PM CDT Fri Apr 15 2022 Key Messages: 1. Scattered showers and thunderstorms late afternoon into the evening. Potential for some severe thunderstorms and localized heavy rainfall. 2. Additional Rain chances Sunday and Tuesday. 3. Below normal temperatures likely through early next week. More Frost Potential. 4. Warming trend by the middle of next week. .SHORT TERM...(This afternoon through Tonight) Issued at 154 PM CDT Fri Apr 15 2022 Ongoing scattered showers and thunderstorms early this afternoon remain elevated in nature. The main focus with this activity will be heavy downpours and sub-severe small hail possible in the strongest of the thunderstorms. Visible satellite imagery this afternoon depicts an area of stratus across eastern Oklahoma/western Arkansas that will continue to lift north. This area of associated moisture and lift will be the main focus for late this afternoon into the evening. Expect daytime heading to aid in destabilization ahead of the approaching system. Meanwhile, a strong southwesterly low-level jet of 50-60 knots continues to advect in warmer air and low-level moisture. Expect dewpoints to climb into the upper 50s to near 60 by late afternoon/early evening. A low pressure system will slide east across northern Oklahoma through the afternoon and evening with an associated warm front subsiding somewhere between the Highway 60 corridor and Interstate 44 corridor. An additional stationary boundary slides south through the region by this evening. This will set the stage for an increase in coverage of showers and thunderstorms by late this afternoon into the early evening. Hi-res guidance continues to highlight along and just north of the Highway 60 corridor for convective initiation between 5 to 7 pm. Forecast soundings and short term guidance depict adequate deep layer shear of 50 knots, steep mid-level lapse rates of 7-8 C/km and MU CAPE around 1000 J/kg. Of particular interest, is the long, straight hodographs. This setup will support splitting supercells. As supercells develop, expect right movers to take on a west to east orientation, as left movers deviate to the northeast as splitting occurs. Expect the overall storm activity to slide southeast through the evening. The highest area of concern continues to be across far southwest Missouri. Primary hazard of concern will be large hail up to 2 inches in diameter. This is further supported by the Large Hail Parameter values of 8-12, settling in the 2 inch or greater bin according to guidance. Additional hazards potential includes a damaging wind gusts up to 60 mph and an isolated tornado. The tornado risk will be localized to areas of favorable low-level shear and instability across far southwestern Missouri. The potential threats are highlighted in the latest SPC Day 1 Slight Convective Outlook. In addition to the potential for strong to severe thunderstorms, localized heavy rainfall and flooding will be possible this evening. The latest 12Z HREF Probability Match Mean QPF highlights an area of heavier QPF along and south of the Highway 60 corridor. In general, localized rainfall amounts may approach 1 to 1.50 inches. Given saturated soils from recent rainfall, localized flooding cannot be ruled out. No Flood Watch is anticipated at this time given the localized nature of the heavy rainfall. Scattered activity will dissipate through the late evening. Winds become breezy and northeasterly overnight. Overnight lows in the 40s. .LONG TERM...(Saturday through Friday) Issued at 154 PM CDT Fri Apr 15 2022 Saturday: Mid level heights rise on Saturday ahead of the next approaching shortwave on Sunday. Expect afternoon highs in the lower 60s on Saturday with breezy conditions. Some breaks in the clouds by Saturday afternoon before additional cloud cover builds back in Saturday night. Sunday: A shortwave slides through the central CONUS on Sunday with the return of showers and a few thunderstorms. No severe weather or flooding are expected with this system at this time. As a result of associated cloud cover and precipitation, expect a rather chilly day with afternoon highs in the lower 50s. A chance for some frost Sunday night into Monday morning. However, slowly dissipating cloud cover could inhibit frost potential. Monday-Tuesday: Highs on Monday and Tuesday rebound into the upper 50s to lower 60s. This will keep the region at 5 to 10 degrees below normal for mid to late April. Additional frost/freeze chances return Monday night into Tuesday. Given the lack of cloud cover and lighter winds Monday night, there is an increasing potential for frost and even a freeze in portions of central Missouri and eastern Ozarks. Wednesday: As quick as the last system exits, another one slides through the area on Wednesday with the return of showers and thunderstorms. Thursday-Friday: By late next week, ensemble guidance suggest a warming trend with temperatures climbing into the 70s. Above normal temperatures are favored by next weekend through the end of April. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1220 PM CDT Fri Apr 15 2022 High level clouds continue to build into the region this afternoon ahead of an approaching system. A few pre-frontal scattered showers and thunderstorms are lifting through the area early this afternoon. Expect additional scattered showers and thunderstorms by the late afternoon into the evening, some of which may be strong to severe. KJLN and KSGF will see a short timeframe of potential activity, while KBBG will see the greatest chances. Periods of MVFR with a few instances of IFR can be expected with reduced ceilings and visibilities as thunderstorms slide through the area. Post frontal MVFR ceilings can be expected overnight. Meanwhile, expect southerly winds ahead of the system with occasional gusts up to 20 knots. Winds will become northeasterly behind the frontal passage tonight. Breezy northeast winds return in the later part of the TAF period. Clouds will slowly dissipate late in the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Perez
Hazardous Weather Outlook National Weather Service Springfield MO 216 PM CDT Fri Apr 15 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 216 PM CDT Fri Apr 15 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms will develop between the Highway 60 and Interstate 44 corridor around 5 to 7 pm. While the primary risks are large hail to 2.00 inches in diameter and frequent lightning, a few storms could produce damaging winds gusts up to 60 mph. An isolated tornado is possible, but the threat remains low. Storms will likely move south into Arkansas by midnight. If thunderstorms are able to move over the same areas this evening, then some localized heavy rainfall and flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional chances for showers and thunderstorms exists Sunday and again Tuesday night into Wednesday. Frost is possible on Monday and Tuesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of far southwest and south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
Special Weather Statement National Weather Service Springfield MO 1211 PM CDT Fri Apr 15 2022 MOZ094-102-151730- Barry MO-Lawrence MO- 1211 PM CDT Fri Apr 15 2022 ...A strong thunderstorm will impact portions of northern Barry and southern Lawrence Counties through 1230 PM CDT... At 1210 PM CDT, the public reported a strong thunderstorm near Monett, moving east at 50 mph. HAZARD...Penny size hail. SOURCE...Public. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Monett... Aurora... Marionville... Pierce City... Verona... Pleasant Ridge... Wheelerville... Madry... Mcdowell... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Springfield. && LAT...LON 3683 9398 3698 9405 3708 9361 3682 9361 TIME...MOT...LOC 1710Z 255DEG 45KT 3688 9392 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Hatch
The Springfield radar (KSGF), 55 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
9 hail. Local standard time, as filed.
Quarter sized hail was reported via social media.
Half dollar sized hail was reported.
Penny sized hail was reported.
Quarter sized hail was reported.
Penny sized hail was reported.
Half dollar sized hail was reported.
Quarter sized hail was reported.
Quarter sized hail was reported.
Baseball sized hail was reported via MPing. The hail fell in a mostly rural area, however as many as 10 homes and outbuildings were impacted by the hail swath.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018896, 1018890, 1018900, 1018892, 1018891, 1018899, 1018893, 1018895, 1018897.